Open Access Open Access  Restricted Access Subscription Access

On vector bundles for a Morse decomposition of $L\mathbb{C}\mathrm{P}^n$

Iver Ottosen


We give a description of the negative bundles for the energy integral on the free loop space $L\mathbb{C}\mathrm{P}^n$ in terms of circle vector bundles over projective Stiefel manifolds. We compute the mod $p$ Chern classes of the associated homotopy orbit bundles.

Full Text:



Atiyah, M. F., $K$-theory, Lecture notes by D. W. Anderson, W. A. Benjamin, Inc., New York-Amsterdam, 1967.

Bökstedt, M., Hsiang, W. C., and Madsen, I., The cyclotomic trace and algebraic $K$-theory of spaces, Invent. Math. 111 (1993), no. 3, 465–539.

tom Dieck, T., Transformation groups, De Gruyter Studies in Mathematics, vol. 8, Walter de Gruyter & Co., Berlin, 1987.

Gallot, S., Hulin, D., and Lafontaine, J., Riemannian geometry, second ed., Universitext, Springer-Verlag, Berlin, 1990.

Gromoll, D. and Meyer, W., Periodic geodesics on compact Riemannian manifolds, J. Differential Geometry 3 (1969), 493–510.

Hatcher, A., Vector bundles and $K$-theory,, 2009.

Hingston, N., On the growth of the number of closed geodesics on the two-sphere, Internat. Math. Res. Notices (1993), no. 9, 253–262.

Husemoller, D., Fibre bundles, third ed., Graduate Texts in Mathematics, vol. 20, Springer-Verlag, New York, 1994.

Klingenberg, W., The space of closed curves on the sphere, Topology 7 (1968), 395–415.

Klingenberg, W., The space of closed curves on a projective space, Quart. J. Math. Oxford Ser. (2) 20 (1969), 11–31.

Klingenberg, W., Lectures on closed geodesics, Springer-Verlag, Berlin-New York, 1978, Grundlehren der Mathematischen Wissenschaften, Vol. 230.

Kobayashi, S. and Nomizu, K., Foundations of differential geometry. Vol. II, Interscience Tracts in Pure and Applied Mathematics, no. 15, John Wiley & Sons, Inc., New York-London-Sydney, 1969.

Madsen, I. and Tornehave, J., From calculus to cohomology, Cambridge University Press, Cambridge, 1997.

Ndombol, B. and El Haouari, M., The free loop space equivariant cohomology algebra of some formal spaces, Math. Z. 266 (2010), no. 4, 863–875.

Ottosen, I. and Bökstedt, M., String cohomology groups of complex projective spaces, Algebr. Geom. Topol. 7 (2007), 2165–2238.

Vigué-Poirrier, M. and Sullivan, D., The homology theory of the closed geodesic problem, J. Differential Geometry 11 (1976), no. 4, 633–644.

Ziller, W., The free loop space of globally symmetric spaces, Invent. Math. 41 (1977), no. 1, 1–22.



  • There are currently no refbacks.
This website uses cookies to allow us to see how the site is used. The cookies cannot identify you or any content at your own computer.

ISSN 0025-5521 (print) ISSN 1903-1807 (online)

Hosted by the Royal Danish Library